MAUDE Adverse Event Report: CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the pro7000de, hall oralmax elite high speed drill was being used on approximately (b)(6) 2024 date when it was reported ¿the brand-new handpieces were overheating.Dr.Calls me and is saying it is happening again and burnt a patient's lip.Unknown which one or if both burned the patient.¿ further assessment was attempted, and a good faith effort was completed with no additional information found.There was no report of medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported injury due to an unknown degree of burn.
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.No fault was found with the device.The device was tested and met all specifications.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Bur guards should always be checked before use.To reduce the risk of injury, prior to surgery, spin the bur guard on a bur.If the bur guard spins freely, the bearing is still good.Otherwise, the bur guard must be sent for repair immediately.Do not use.Overheating can occur if bur guard bearings are worn or not kept clean.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: further assessment information found that the patient was diagnosed with a second degree burn and it was treated with bacitracin.The current status of the patient was reported as "well healed.".The sales representative reported on behalf of the customer, that the pro7000de, hall oralmax elite high speed drill was being used on approximately (b)(6) 2024 date when it was reported ¿the brand-new handpieces were overheating.Dr.Calls me and is saying it is happening again and burnt a patient's lip.Unknown which one or if both burned the patient.¿.Further assessment was attempted, and a good faith effort was completed with no additional information found.There was no report of medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported injury due to an unknown degree of burn.

Brand Name
HALL ORALMAX ELITE HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19152918
Report Number1017294-2024-00041
Device Sequence Number8501304
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)230202
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Device Lot Number20230027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic